Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2001, 4:15 PM CDT for Douglas County, Moultrie County, Illinois. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 8, 2001, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Douglas County, IL, Moultrie County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:24 PM CDT | Tornado F0 | Lovington, IL | A tornado briefly touched down northwest of town flattening a cornfield, then caused minor roof damage to seven homes. Also, a garage suffered major damage with several trees and power lines blown down. No injuries were reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 8, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 082117
SVRSPI
ILC041-139-082215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CDT SUN JUL 8 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOULTRIE COUNTY IN CENTRAL ILLINOIS
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 515 PM CDT
* AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 10 MILES WEST OF TUSCOLA...MOVING SOUTHEAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARTHUR
TUSCOLA
ARCOLA
VILLA GROVE
CAMARGO
HINDSBORO
NEWMAN
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3988 8842 3979 8845 3979 8871 3963 8876
3968 8798 3987 8796
FRIEDERS
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 8, 3:15 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT SUN JUL 8 2001 ONGOING SVR WX CURRENTLY RIDING ALONG THE SFC BOUNDARY LOCATED ACROSS THE NORTHERN SECTIONS OF CEN IL. HOT AND HUMID AIRMASS LOCATED JUST TO THE SOUTH OF THIS BOUNDARY WITH SFC DWPTS IN THE UPR 70S WITH CAPES OF 3000-4000 J/KG. SO SHORT TERM CONCERNS WILL BE CONTINUED HEAT AND SHRA/TSRA CHCS TNGT INTO MON. MODELS DOING A FAIRLY GOOD JOB WITH CONVECTION ACROSS CEN IL ATTM... AS FAR AS QPF AND FRONTAL PLACEMENT IS CONCERNED. PREFER THE AVN THIS RUN...AS RUN TO RUN IT HAS BEEN DOING A GREAT JOB...AND ITS QPF LOOKS THE MOST REPRESENTATIVE. AVN SHOWS BOUNDARY MAKING SLOW PROGRESS ACROSS THE AREA TNGT WITH TSRA CHC AGAIN OVRNIGHT. WILL KEEP LIKELY POPS GOING IN MOST AREAS WITH LOTS OF CONVG/INSTABILITY ALONG OR SOUTH OF THE BOUNDARY. ANOTHER WK VORT MAX COMES THROUGH AFTER 06Z. CHC OF SHRA/TSRA WILL COOL DOWN TEMPS SLIGHTLY TNGT JUST BELOW HEAT ADVIS CRITERIA. SO WILL END HEAT ADVIS THIS EVENING. TEMPS WILL STILL BE ON THE WARM SIDE TNGT...WITH GUID STILL IN THE LOWER 70S. SO WILL KEEP THE MUGGY WORDING IN THE ZONES. AVN VERY AGRESSIVE WITH MOVING THE BOUNDARY ACROSS CEN IL EARLY MON. BELIEVE MODELS MAY A BIT TOO AGREESIVE WITH THE FRONT MOVING ACROSS CEN. SO WILL KEEP POPS GOING IN THE MORNING HOURS IN THE NRN GROUPS...AND LIKELY POPS MOST EVERYWHERE ELSE ALL DAY MON. WILL START TO DRY THINGS OUT ON MON NGT AS FRONT ACTUALLY MAKES GOOD PROGRESS SOUTH. WIDESPREAD RAIN AND CLOUDS WILL BRING SOME RELIEF FROM THE HEAT ON MONDAY AS SOMEWHAT DRIER AIR FILTERS INTO THE NRN SECTIONS. GUID NUMBERS ARE SIMILIAR AND WILL FOLLOW. FRONTAL BOUNDARY IS SOUTH OF CEN IL ON TUES...WITH DRIER AIR OVHD. AVN DOES SHOW SOME WK MOISTURE CONVG ACROSS ERN SECTIONS OF CEN IL LATE TUES NGT. BUT WILL LEAVE THIS DRY FOR NOW AS CHCS LOOK MINIMAL. FOR THE EXTENDED...WD LOOK DRY ATTM AS FRONTAL BOUNDARY STAYS WEST OF IL WITH SFC RIDGING STILL AROUND. NICE WAA AND MOISTURE RETURN ON THU FOR WRN SECTIONS OF IL. THIS WILL OVERSPREAD ALL OF CEN IL ON THU...WITH A WIDESPREAD SHRA/TSRA CHC. WILL CONTINUE THE TREND OF DRYING THINGS OUT AFTER THIS SYS MOVES THROUGH FOR FRI THROUGH SUN. SPI TB 073/089 065/085 067 22663 PIA EU 072/087 066/083 064 22631 DEC TB 073/089 065/085 067 22663 CMI TB 072/088 066/084 067 22663 MTO TB 076/089 067/085 067 22663 LWV TE 076/090 067/086 068 22563 .ILX... KETCHAM
In the hours before
Local storm report, Jul 8, 2:33 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
233 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH...PUBLIC REPORT.
0200 PM 1 S BRADFORD IL WIND DAMAGE
07/08/01 STARK TREE 1.5 FEET IN DIAMETER
BLOWN DOWN. ESTIMATED WIND
GUST OF 60 TO 70 MPH.
REPORTED BY COOP OBSERVER.
0215 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH. FAIRGROUND TENT BLOWN
DOWN. REPORT FROM COUNTY
SHERIFF.Local storm report, Jul 8, 2:33 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FIRST REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
233 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM HENRY IL 60 MPH TSTM GUST
07/08/01 MARSHALL ESTIMATED WIND GUST OF
60 MPH...PUBLIC REPORT.
0200 PM 1 S BRADFORD IL WIND DAMAGE
07/08/01 STARK TREE 1.5 FEET IN DIAMETER
BLOWN DOWN. ESTIMATED WIND
GUST OF 60 TO 70 MPH.
REPORTED BY COOP OBSERVER.
0215 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH. FAIRGROUND TENT BLOWN
DOWN. REPORT FROM COUNTY
SHERIFF.
KELLYLocal storm report, Jul 8, 3:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
357 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM GRIDLEY IL 60 MPH TSTM WIND GUST
07/08/01 MC LEAN ESTIMATED WIND GUST OF 60
MPH. REPORTED BY NWS COOP
OBSERVER.
0320 PM CHENOA IL WIND DAMAGE
07/08/01 MC LEAN TREE DOWN...BLOCKING
HIGHWAY 24 IN CHENOA.
REPORT FROM ESDA
0320 PM 3.5 SW CHENOA IL WIND DAMAGE
07/08/01 MC LEAN CORN FIELD FLATTENED.
REPORTED BY NWS COOP
OBSERVER.
0353 PM HOOPESTON IL 80 MPH TSTM WIND GUST
07/08/01 VERMILION WIND GUST ESTIMATED AT 75
TO 80 MPH. REPORT FROM ESDA
KELLYLocal storm report, Jul 8, 4:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
405 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM HOOPESTON IL WIND DAMAGE
07/08/01 VERMILION ESTIMATED WIND GUST OF 85
MPH. NUMEROUS POWER LINES
DOWN. MANY TRE-ES DOWN. ONE
TREE DOWN ON A HOUSE.
REPORTED BY THE HOOPESTON
CITY ESDA.
KELLYSpecial weather statement, Jul 8, 4:10 PM CDT, 5 minutes before
ILZ030-031-038-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 410 PM CDT SUN JUL 8 2001 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 9 PM FOR MARSHALL...WOODFORD AND MCLEAN COUNTIES HAS BEEN CANCELED. THE CLUSTER OF SEVERE THUNDERSTORMS HAS MOVED SOUTHEAST OF THIS AREA. KMH
Local storm report, Jul 8, 4:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
411 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM HOOPESTON IL WIND DAMAGE
07/08/01 VERMILION ESTIMATED WIND GUST OF 85
MPH. NUMEROUS POWER LINES
DOWN. MANY TREES DOWN. ONE
TREE DOWN ON A HOUSE.
REPORTED BY THE HOOPESTON
CITY ESDA.
0245 PM 4 S MINONK IL <WIND DAMAGE
07/08/01 WOODFORD CORNFIELD FLATTENED BY
WIND. REPORTED BY COUNTY
ESDA.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Jul 8, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 61 min |
| Jul 8, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 59 min |
| Jul 8, 2:32 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 58 min |
| Jul 8, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 56 min |
| Jul 8, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 67 min |
| Jul 8, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 64 min |
| Jul 8, 4:32 PM CDT | Tornado Warning | ILX | Moultrie | 43 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 54 min |
| Jul 8, 4:57 PM CDT | Tornado Warning | ILX | Coles | 63 min |
| Jul 8, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 71 min |
| Jul 8, 5:09 PM CDT | Tornado Warning | ILX | Shelby | 66 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| Jul 8, 5:20 PM CDT | Tornado Warning | ILX | Cumberland | 55 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jul 8, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 68 min |
| Jul 8, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.